MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA PREMIUM; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA PREMIUM; STAPLE, IMPLANTABLE
Model Number 015441L
Medical Device Problem Codes Misfire (2532); Failure to Form Staple (2579)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a liver lobectomy procedure, the first cartridge was loaded correctly into the stapler device, fired but the staples did not compress as they should have.A second cartridge was used and only about 1/2 of the staples fired correctly.Subsequently, ended up using a sealing instrument and suture to finish the lobectomy.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The loading unit was received fully fired.Microscopic inspection of the loading unit anvil buckets revealed strike marks, suggesting the loading unit had been fired.The clinical instrument was not received.Functionally, the loading unit was reset, reloaded with staples and loaded into a post market vigilance (pmv) representative instrument.The loading unit was applied to test media with proper staple formation.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all manufacturer's quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened, and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
TA PREMIUM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7292190
Report Number2647580-2018-00946
Device Sequence Number16469069
Product Code GDW
UDI-Device Identifier20884521047379
UDI-Public20884521047379
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K855047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number015441L
Device Catalogue Number015441L
Device Lot NumberP6G0110X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2018
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1